Thunderstorm Wind, Jackson
- When
- June 10, 6:10 PM CST
- Where
- Jackson County, Bridgeport
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.950, -85.733
several trees and power lines down.
4 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 10, 2:27 PM CST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 327 PM CDT TUE JUN 10 2003 A SUMMER TIME PATTERN APPEARS TO BE SETTING UP OVER THE LOWER 48. AS OF THE MID AFTERNOON HOURS...A THUNDERSTORM COMPLEX CONTINUED TO HOLD ITS OWN AS IT MOVES ACROSS WESTERN TN/KY REGION. ITS APPROACH TO NORTHERN ALABAMA WILL BE CLOSE. VISIBLE SATELLITE ANIMATION OF THIS AREA SHOWED CIRRUS BLOW OFF FROM THIS COMPLEX OVERSPREADING NORTHERN ALABAMA. AT THE SURFACE...LOWER LEVEL MOISTURE CONTINUED TO MAKES ITS RETURN FROM THE SOUTH. VISIBLE IMAGERY HAS THIS MOISTURE SPREADING FROM THE TENNESSEE CAPITOL AREA TO WESTERN GEORGIA. SURFACE DEWPOINTS HAVE RISEN TO NEAR 70 OVER THE NORTHERN PART OF THE STATE...WITH LOWER TO MID 70S FURTHER SOUTH AND SW. A FEW SHOWERS HAVE STARTED JUST NORTH OF THE BORDER...AND VERY ISOLATED DEVELOPMENT WEST OF I-65. THE 12Z MM5 MODEL INDICATED SCATTERED CONVECTION TODAY AND WEDNESDAY. A WEAK SHORT WAVE THAT WAS NOTED OVER THE WESTERN SOUTH PLAINS OF WEST TEXAS WILL MOVE ENE...AND BE LOCATED NORTH OF THE TENNESSEE VALLEY BY THURSDAY. A SOUTHERLY SURGE OF GULF MOISTURE SHOULD PREVAIL FOR MOST OF THIS WEEK. OF INTEREST IS THE DEVELOPMENT OF THUNDERSTORM COMPLEXES WEST OF THE MISSISSIPPI FOR THE NEXT FEW DAYS...AND TRANSLATING EASTWARD TO THE AREA. THE HEAVIEST RAINS ASSOCIATED WITH THESE COMPLEXES WILL REMAIN NORTH OF THE COUNTY WARNING AREA...BUT OUTFLOW BOUNDARIES AND STORMS FURTHER SOUTH WILL BRING A GOOD CHANCE OF SHOWERS TO THE REGION FOR THE REST OF THE WEEK AND WEEKEND. ALTHOUGH STORM COVERAGE WILL BE MOSTLY SCATTERED IN COVERAGE... LOCALLY HEAVY RAIN COULD RESULT. MODEL GUIDANCE AND NCEP/HPC PRECIP FORECAST SUGGEST 1-3 INCHES POSSIBLE TO EARLY SAT MORNING...WITH UPWARDS OF 6 INCHES FOR OVER SE MISSOURI. THUS A WORRY OF FLOODING IS GETTING IN THE CARDS. WILL HOLD OFF ON FLOOD STATEMENTS OR OUTLOOKS AT THIS TIME...WHILE THIS DEVELOPING SITUATION IS MONITORED CLOSELY. A MIX OF SHORT TERM MODEL GUIDANCE SUGGESTS THE HEAVIEST RAINS WILL OCCUR LATER TOMORROW INTO FRIDAY. IN SPITE OF THE RAIN...WILL KEEP TEMPS NEAR SEASONAL NORMS... AS SUMMER TEMPS SLOWLY TAKE HOLD. HAVE TRIMMED TEMPS BACK A TAD FOR THURSDAY TO ACCOUNT FOR BETTER CHANCES OF RAIN. INTERSITE GRIDS HAVE BEEN SENT. WILL MAKE MINOR CHANGES...ESPECIALLY THE 1ST PERIOD BEFORE ISSUANCE. THANKS FOR COORDINATION BNA. FIRST GUESS TEMPS AND POPS FOLLOW... HUNTSVILLE 69/86 68/83 68 33555 MUSCLE SHOALS 70/86 69/84 69 33555 CULLMAN 71/87 69/85 70 22345 FORT PAYNE 67/86 64/84 66 22355 .HUN...NONE. RSB
ALZ001>010-016-111000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 300 PM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA. .DAY ONE...(TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE ARE THREE TRIGGER MECHANISMS FOR THUNDERSTORMS DEVELOPMENT ACROSS THE VALLEY THROUGH WEDNESDAY MORNING. THE FIRST IS A WARM FRONT ACROSS CENTRAL ALABAMA. THE SECOND IS FROM AFTERNOON HEATING... WITH A MOIST UNSTABLE AIRMASS IN PLACE. THE THIRD SOURCE IS FROM STORMS ALREADY ACROSS NORTHERN MIDDLE TENNESSEE...WHICH ARE MOVING SOUTHEASTWARD. THIS COMBINATION WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA THIS EVENING...ESPECILLAY NORTH OF A MUSCLE SHOALS TO DECATUR TO SCOTTSBORO TO VALLEY HEAD LINE. THE MAIN THREAT FROM ANY STORMS THAT DO FIRE UP...WILL BE LOCALLY HEAVY RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... THE PREVIOUS MENTIONED FRONTAL SYSTEM WILL SLOWLY APPROACH THE TENNESSEE VALLEY. THIS WILL BRING AN INCREASE IN THE CHANCE FOR STORMS...ESPECIALLY ON WEDNESDAY NIGHT AND ALSO ON THURSDAY NIGHT. THIS BOUNDARY IS EXPECTED TO LINGER NEAR THE AREA...PROVIDING AN ADDITIONAL CHANCE OF SHOWERS AND THUNDERSTORMS...POSSIBLY INTO THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED TODAY AND TONIGHT. GORDON
ALZ005>008-016-102315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 530 PM CDT TUE JUN 10 2003 ...SIGNIFICANT WEATHER ALERT FOR LINE OF STRONG THUNDERSTORMS... A SMALL LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST THROUGH CULLMAN...MORGAN...SOUTHERN LIMESTONE...SOUTHERN MADISON...AND INTO WESTERN MARSHALL COUNTIES BY 6:15 PM. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO 1/2 OF AN INCH...AND WIND GUSTS UP TO 40 MPH. AREAS AFFECTED INCLUDE DECATUR...FAIRVIEW...MOORESVILLE...AND PRICEVILLE. RAINFALL AMOUNTS WILL BE AROUND 1/2 OF AN INCH...WITH AMOUNTS UP TO 3/4 OF AN INCH POSSIBLE IN AREAS OF LOCALLY HEAVY RAINFALL. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS. 24
ALZ005-006-008-009-110000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 609 PM CDT TUE JUN 10 2003 ...SIGNIFICANT WEATHER ALERT FOR LINE OF STRONG THUNDERSTORMS... STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST THROUGH LIMESTONE...MADISON...MARSHALL...AND JACKSON COUNTIES BY 7 PM. ANOTHER CLUSTER OF STORMS IS MOVING SOUTHEAST INTO NORTHERN JACKSON COUNTY. THESE STORMS CONTINUE TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...AND ARE CAPABLE OF PRODUCING HAIL UP TO 1/2 OF AN INCH... AND WIND GUSTS UP TO 40 MPH. AREAS AFFECTED INCLUDE GUNTERSVILLE... HUNTSVILLE...SCOTTSBORO...AND STEVENSON. RAINFALL AMOUNTS WILL BE AROUND 1/2 OF AN INCH...WITH AMOUNTS UP TO 3/4 OF AN INCH POSSIBLE IN AREAS OF LOCALLY HEAVY RAINFALL. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS. 24
ALZ006-008>010-110030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 653 PM CDT TUE JUN 10 2003 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS IN NORTHEAST ALABAMA... STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST THROUGH MADISON...MARSHALL...DE KALB...AND JACKSON COUNTIES BY 7:30 PM. ANOTHER CLUSTER OF STORMS IS MOVING SOUTHEAST THROUGH NORTHEASTERN JACKSON COUNTY. THESE STORMS CONTINUE TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...AND ARE CAPABLE OF PRODUCING HAIL UP TO 1/2 OF AN INCH...AND WIND GUSTS UP TO 40 MPH. SOME LOCATIONS WILL ALSO EXPERIENCE BRIEF LOCALLY HEAVY RAINFALL. AREAS THAT WILL BE AFFECTED BY THE STRONGER STORMS INCLUDE NEW MARKET...STEVENSON... AND BRIDGEPORT. RAINFALL AMOUNTS WILL BE AROUND 1/2 OF AN INCH...WITH AMOUNTS UP TO 3/4 OF AN INCH POSSIBLE IN AREAS OF LOCALLY HEAVY RAINFALL. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS. 24
The Northeast Alabama radar (KHTX), 32 km away, was scanning. The volume nearest the first event began at 00:07 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
several trees and power lines down.
home with minor roof damage due to wind damage.
nickel hail reported.
few trees down.
several trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364518, 5364519, 5364520, 5364521, 5364522.